Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Homogeneity of powers of spaces and the character

Author: A. V. Arhangel'skii
Journal: Proc. Amer. Math. Soc. 133 (2005), 2165-2172
MSC (2000): Primary 54A25, 54B10
Published electronically: February 18, 2005
MathSciNet review: 2137884
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A space is said to be power-homogeneous if some power of it is homogeneous. We prove that if a Hausdorff space $X$ of point-countable type is power-homogeneous, then, for every infinite cardinal $\tau $, the set of points at which $X$ has a base of cardinality not greater than $\tau $, is closed in $X$. Every power-homogeneous linearly ordered topological space also has this property. Further, if a linearly ordered space $X$ of point-countable type is power-homogeneous, then $X$ is first countable.

References [Enhancements On Off] (What's this?)

  • 1. A.V. Arhangel'skii, Bicompact sets and the topology of spaces, Trans. Mosc. Math. Soc. 13 (1965), 1-62. MR 0195046 (33:3251)
  • 2. A.V. Arhangel'skii, An operation on topological spaces. Applied General Topology 1:1 (2000), 13-28. MR 1796929 (2001k:54040)
  • 3. A.V. Arhangel'skii, Diagonal structures on topological spaces. Topology and its Applications 125 (2002), 419-446. MR 1934280 (2003j:54035)
  • 4. M. Bell, Nonhomogeneity of powers of cor images. Rocky Mountain J. Math. 22 (1992), 805-812. MR 1183687 (93j:54014)
  • 5. Eric K. van Douwen, Nonhomogeneity of products of preimages and $\pi $-weight. Proc. Amer. Math. Soc. 69:1 (1978), 183-192. MR 0644652 (58:30998)
  • 6. A. Dow and E. Pearl, Homogeneity in powers of zero-dimensional first-countable spaces, Proc. Amer. Math. Soc. 125 (1997), 2503-2510. MR 1416083 (97j:54008)
  • 7. K. Kunen, Large homogeneous compact spaces, Open Problems in Topology (J. van Mill and G.M. Reed, eds.), North-Holland Publishing Co., Amsterdam, 1990, pp. 261-270. MR 1078652
  • 8. V.I. Malykhin, On homogeneous spaces, in: Proc. of Leningrad International Topology Conference (August 1982), Nauka (Leningrad), 1983, 50-61.
  • 9. J. van Mill, On the character and $\pi $-weight of homogeneous compacta, Isr. J. Math. 133 (2003), 321-338. MR 1968433 (2004b:54006)
  • 10. J. van Mill, On the cardinality of power homogeneous compacta, A preprint, 2003.
  • 11. R. de la Vega and K. Kunen, A compact homogeneous $S$-space, Topology Appl. 136 (2004), no. 1-3, 123-127. MR 2023413

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54A25, 54B10

Retrieve articles in all journals with MSC (2000): 54A25, 54B10

Additional Information

A. V. Arhangel'skii
Affiliation: Department of Mathematics, Ohio University, Athens, Ohio 45701

Keywords: Power-homogeneous, point-countable type, $\tau$-twister, $\tau$-diagonalizable space, linearly ordered space, $G_\tau $-tightness, first countable space
Received by editor(s): August 25, 2003
Received by editor(s) in revised form: April 2, 2004
Published electronically: February 18, 2005
Communicated by: Alan Dow
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society